Alert archive / Louisiana / Special Marine Warnings in 2007

Special Marine Warning 21, NWS Lake Charles, LA

March 14, 2007

NWS Lake Charles, LA issued this special marine warning at Mar 14, 2007, 10:35 PM CDT. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2007, 10:35 PM CDT (03:35 UTC)
Expired
Mar 15, 2007, 12:30 AM CDT
In force
115 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

The radar

The Lake Charles radar (KLCH), 196 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS54 KLCH 150335
SMWLCH
GMZ475-150530-
/O.NEW.KLCH.MA.W.0021.070315T0335Z-070315T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 PM CDT WED MAR 14 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20
  TO 60 NM OVER GULF OF MEXICO WATERS

* UNTIL 1230 AM CDT

* AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 50 KNOTS 30 
MILES SOUTHWEST OF MARSH ISLAND TO 77 MILES SOUTHWEST OF MARSH 
ISLAND...MOVING EAST AT 35 KT.

* THUNDERSTORM THREAT WILL BE GREATEST FROM 20 TO 60 NAUTICAL MILES 
SOUTH OF THE ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA.

MARINERS SHOULD PREPARE FOR GUSTY WINDS OVER 50 KNOTS...LOCALLY HIGH 
WAVES...DANGEROUS LIGHTNING...HAIL OVER THREE QUARTERS OF AN INCH... 
...HEAVY DOWNPOURS...AND POSSIBLE WATERSPOUTS. SEEK SAFE HARBOR 
IMMEDIATELY.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 2922 9215 2847 9214 2845 9184 2811 9121
      2891 9131 2899 9149 2915 9164 2911 9172
      2908 9185 2911 9199

$$

DML

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Mar 14, 9:24 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 14, 9:24 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
924 PM CDT WED MAR 14 2007

.UPDATE...
APEX OF SFC LOW DUE S OF CAMERON THIS EVENING...PROVIDING AN
EXCELLENT FOCUS FOR THE CURRENT SVR SQUALL LINE MOVING ACROSS THE
20-60NM COASTAL MARINE ZONES THIS EVENING.

THE GREATEST THREAT OF SEVERE WEATHER AND HEAVY RAINFALL WILL
REMAIN OFFSHORE...EXCEPT FOR EXTREME SOUTH CENTRAL LOUISIANA
AHEAD OF THE SURFACE LOW. FOR THIS...HAVE DROPPED THE FLASH FLOOD
WATCH FOR ALL OF SOUTHEAST TEXAS...AND LOUISIANA NORTH OF I-10
EXCEPT ST. LANDRY PARISH. THIS IS GOOD UNTIL 1 AM. EXTENDED THE
FLOOD WATCH FOR LOWER ACADIANA THROUGH 4 AM FOR THE FOCUS OF HEAVY
RAIN EXTENDING WELL AFTER MIDNIGHT IN THIS AREA.

NOW...THE ONLY THREAT OF SEVERE WEATHER ACROSS THE ENTIRE AREA
WILL BE SCT THUNDERSTORMS FORMING WITHIN THE UPPER LOW AS IT
MOVES OVER THE REGION TONIGHT. FREEZING LEVELS ARE IN THE
8000-9000FT RANGE ALREADY...AND HAIL COULD BE A RESULT IF ANY
THUNDERSTORM GETS 25 TO 30K FEET. FOR THIS...LEFT 40% N OF I-10.
SOUTH OF THIS AREA...WILL STILL HAVE BLOW OFF -RA/ISO TSRA ACROSS
SE TX/S LA UNTIL MID MORNING THU.

DML

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT WED MAR 14 2007/

SYNOPSIS...THE COMBINATION OF A SLOW MOVING UPPER LEVEL LOW OVER
NORTH TEXAS AND A SURFACE TROUGH OFF THE TEXAS COAST WILL PRODUCE
HEAVY RAINFALL THIS EVENING OVER THE AREA. A SURFACE LOW COULD
FORM OUT OF THE TROUGH AND MOVE INTO SOUTH CENTRAL LOUISIANA LATER TONIGHT.
THIS COULD SERVE TO PROVIDE A FOCUSING MECHANISM AND ADDED SURFACE
CONVERGENCE TO ENHANCE HEAVY RAINFALL OVER THE AREA THIS EVENING.

SHORT TERM...RAIN COOLED AIR SHOULD HELP PUSH TEMPERATURES DOWN
INTO THE UPPER 50S TONIGHT. A DECENT THETA RIDGE AT LOW AND MID
LEVELS WILL HELP TO INCREASE COVERAGE AND INTENSITY OF THE
RAINFALL AS AIR IS LIFTED OVER A WEAK SURFACE BOUNDARY NEAR THE COAST.
EXTENDED THE FLASH FLOOD WATCH UNTIL 1 AM TONIGHT.

CONDITIONS WILL IMPROVE THURSDAY AFTERNOON AFTER SOME WRAPAROUND
MOISTURE GRADUALLY HEADS EASTWARD OUT OF THE AREA WITH THE UPPER LOW.

LONG TERM...A WESTERN UPPER LEVEL RIDGE WILL HELP MAINTAIN DRY
AND COOL CONDITIONS THROUGH THE WEEKEND.

AVIATION...MVFR CIGS WITH TEMPO IFR VIS WITH THE IMBEDDED SHOWERS
AND THUNDERSTORMS. WRAPAROUND MVFR CIGS INTO THURSDAY AFTERNOON.

HYDROLOGY...LEVELS ON PINE ISLAND BAYOU NEAR SOUR LAKE MAY RISE
TO FLOOD LEVELS IF EXPECTED RAINFALL TONIGHT OCCURS OVER AN AREA
WHICH HAS ALREADY SEEN UP TO 5 INCHES OF RAIN. WILL MONITOR WITH
THE RIVER FORECAST CENTER IN FORT WORTH AND UPDATE IF NECESSARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  58  77  61  73 /  80  20  10   0
KBPT  57  79  61  75 /  80  20  10   0
KAEX  58  72  60  67 /  60  40  10   0
KLFT  62  70  61  66 /  80  40  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
     ACADIA...CALCASIEU...CAMERON...JEFFERSON DAVIS...AND ST.
     LANDRY.

     FLASH FLOOD WATCH UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
     IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER
     ST. MARTIN...AND VERMILION.

TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 14, 5:55 AM CDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 AM CDT WED MAR 14 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
555 AM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND A FLOOD WATCH
FOR THE ENTIRE AREA TODAY.

A LARGE COMPLEX OF RAINFALL...WITH EMBEDDED THUNDERSTORMS...IS
PROGRESSING EAST THROUGH THE REGION THIS MORNING. THE MAIN HAZARDS
ASSOCIATED WITH THIS ACTIVITY WILL BE THE THREAT OF HEAVY
RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING...AND STRONG
WINDS IN THUNDERSTORMS OVER THE COASTAL WATERS.

ADDITIONAL THUNDERSTORM ACTIVITY MAY DEVELOP LATER THIS
AFTERNOON...WITH THE POTENTIAL FOR DAMAGING WINDS AND ISOLATED
TORNADOES POSSIBLE SHOULD ANY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL LINGER OVER EASTERN
AND SOUTHERN PARTS OF THE OUTLOOK AREA ON THURSDAY...BUT NO SEVERE
WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

13

In the hours before

Local storm report, Mar 14, 7:20 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
720 PM CDT WED MAR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     MARINE TSTM WIND 39 SSW SEA RIM STATE PA 29.13N 94.19W
03/14/2007  E40.00 MPH       GMZ470             TX   PUBLIC

            REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 199.

0710 PM     MARINE TSTM WIND 18 SSW SEA RIM STATE PA 29.45N 94.16W
03/14/2007  M45.00 MPH       GMZ450             TX   PUBLIC

            REPORTED BY PLATFORM IN HIGH ISLAND BLOCK 52.

&&

MOGGED
Local storm report, Mar 14, 8:38 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
838 PM CDT WED MAR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     MARINE TSTM WIND 27 S CONSTANCE BEACH    29.38N 93.55W
03/14/2007  E50 MPH          GMZ470             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 165.

0831 PM     MARINE TSTM WIND 34 SSW RUTHERFORD BEACH 29.31N 93.29W
03/14/2007  M41 MPH          GMZ472             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 196.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:17 PM CDTSpecial Marine WarningLCH88 min
Mar 14, 8:43 PM CDTSpecial Marine WarningLCH2 hr
Mar 14, 9:49 PM CDTSpecial Marine WarningLCH41 min
Mar 14, 10:20 PM CDTSpecial Marine WarningLCH55 min
Mar 14, 10:54 PM CDTSevere Thunderstorm WarningLCHSt. Mary66 min
Mar 14, 11:27 PM CDTSpecial Marine WarningLCH33 min
Mar 15, 5:15 AM CDTDense Fog AdvisoryLCHBeauregard, Vernon5 hr

Nearby

Special Marine Warnings in Louisiana, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.